Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Epilepsy first time due to overdose of Proxyvon, Nitravate. Taking Valparin, no repeat attacks. Any precautions ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Hello Doctor, I've had an Epilepsy for the first time on 4th Oct' 2008 because of overdose of Proxyvon capsules and Nitravate 10 tablets that I used to have for a kick. After the epilepsy I had my Valparin 200 and Folvite course seriously for the past 3 years and am still having it. I did'nt have any 2nd epilepsy since then. The thing I want to ask is that can I now lead a normal life like a normal person without the fear of getting an epilepsy in the future. Is there ANY chance that i may get another epilepsy attack anytime in future and what are the precautions i should take. I want to do base jump. sky jump, bunjee jump and so many other things like this. And I also want to have some Wine sometimes. Please advice so that I can plan my life accordingly. right now i'm fed up of all these restrictions. Please please help.

Read more at: WWW.WWWW.WW
Posted Thu, 19 Apr 2012 in Epilepsy
Answered by Dr. Mohammed Tauseef 35 minutes later

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) Did a Doctor Prescribe to you Proxyvon and Nitravet medicines?
2.) How long did you take them?
3.) What was the reason for taking overdose of these medicines?

Your History suggests you have had a Drug Induced Seizure due to overdose of medications. Kindly don't worry, as this doesn't mean that you cannot lead a normal life. Make sure you stay away from such medicines in future.

Follow these lifestyle modifications:

1.) Take Valparin and Folvite as directed by your Doctor, and go for regular follow up. Do not change the dose by yourself.
2.) Heavy strenous activities, will put stress on your body and may trigger a attack, hence avoid them as much as possible. Instead you can indulge yourself in indoor activities.
3.) Avoid stress and practice relaxation techniques like yoga and meditation.
4.) Wear a medical alert bracelet, this will help others know your condition so that immediate care could be taken in case of emergencies.
5.) Avoid alcohol and smoking, if you do.
6.) Stick to your treatment plan and go for regular follow up.

Hope I have answered your query, I will be available to answer your follow up queries.

Wish you Good Health.

Take Care.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Follow-up: Epilepsy first time due to overdose of Proxyvon, Nitravate. Taking Valparin, no repeat attacks. Any precautions ? 2 days later
Dear Dr. Tauseef,
Firstly nobody had prescribed me those medicines that I used to take. I used to take them for a kick and was addicted to them. And as u said I should refrain from more of strenous outdoor activities does that mean that I should not go to the Gym and also be away from adventure sports such as bunjee jumping and sky diving ? Is there a possibility that the seizure will re-occur in my case. I am taking the valparins and folvites regurarly and it has been 3 years that I had no such problem, still is there a possibility of the seizure to re-occur ?
My doctor had asked me to continue it for 5 years and had said if there is no seizure attack in the following 3 years I'll be fine then. Please let me know the chances of recurrent seizures in these kind of cases.
Thank you.
Answered by Dr. Mohammed Tauseef 14 minutes later

Thank you for writing back to me.

Exact prediction will be difficult, but, there is remote chance that you have second seizure attack. Yes, you should refrain yourself from Outdoor strenous activities like adventure sports and stick to your treatment plan as directed by your doctor.

One more thing, I would like to let you know is, you are not supposed to stop taking medicines without letting your doctor know about this else it will precipitate a attack. You should continue with the medications for another 2 years and slowly tapered before stopping it completely.

Speak to your Doctor and follow his/her orders, and take medicines for the Prescribed duration. There is a Treatment protocol which we Doctors follow and it has to be adhered to, for the benefit of the patient. If you don't get a attack for 3 continuous years, you will be absolutely fine and the chances of getting a seizure after it is highly unlikely.

Hope, this answers your query.

Wish you Good Health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor